Thursday, February 25, 2010

An Allergic Reaction

For the past 2 cycles, the NaPro doctor has put me on A.moxcillian to help with CM. I'm not sure how much it's helped: in both cycles I've developed a horrible rash. To make things even more pleasant, I woke up this morning with hives on my arms and stomach. My general physician confirmed that it was an allergic reaction to Amox-whatever.

I've noticed a pattern with many of the medications so far: Femara caused nausea for the first 2 cycles, Naltrexone caused severe nausea for the first 10 days and a headache with any missed doses, and now this. Granted, the first 2 side effects happened at the beginning of the medication. The only medication that has not affected me badly is the HCG shot.

Do any of you IF bloggers discontinue medications when it interferes with daily life? Or do you seek alternatives? I'm just wondering.

By the way, thanks for all of your prayers for my First Reconciliation students. They seemed very relaxed on Saturday. One little girl told me, "Oh, I've got a lot of sins to tell him," she said with a smile. I chuckled to myself, wondering just how much constituted "a lot."

6 comments:

Sew said...

God love her little soul...I need children so I can learn to be more like them to get into heaven! ha! That's it that's my excuse! But God I don't have children so I don't know what it's like to be child like! ;) hahahaha Let me into heaven now!!!

Yes, I stop taking medication if it gets involved with my daily life. It is just not worth it. Maybe not so much in the past but the more I move on into the future, I will stop it if it impedes. I did stop the progesterone because it was making me crazy!

Chasing said...

I try to time the meds to avoid major impacts on life. For instance, I get headaches with the naltexrone increases, so I try to start the new amount on a Friday so I have the weekend to get used to it.

Grace in my Heart said...

Oh goodness! I hope they can find some alternative so you don't get rashes. I think that would be horrible to deal with on a daily basis. Ugh!

That girl is so sweet~ haha, I bet the priests go home chuckling after first reconciliation day. :)

WheelbarrowRider said...

That precious girl!
I am sorry to hear about the side effects-the 10 days and rash are no small things! I don't know if I would have stayed on with things like that.
Forgive me if this is repeat, but I am on amox and mucinex, so maybe you could just do the mucinex? Or maybe you have already tried it. 2 500 mg pills twice a day on about CD 16-peak plus 2 (they just want it to start about when you see fertile CM so it differs for everyone).

Percolating Petals said...

Wheelbarrow, it's funny you should mention Mucinex. Today my NaPro doc told me to take that medication for CM next month, so no more Amox. :)

You have all given me such great ideas. Thanks for the wisdom! And Sew, with all the suffering you're going through right now, I'm sure your purgatory time will be nonexistent!

This_Cross_I_Embrace said...

I haven't had s/es to many meds... only some stomach issues on 2000mgs Metformin (so I decreased to 1500 and have had no problems since). But I know some people can't do Amoxicillin for 1 reason or another, and they are prescribed Biaxin instead. Mucinex helps, but the antibiotic seems to have the best outcome with cm (not to mention how it can simultaneously address any underlying infection issues).

So sorry you had a bad reaction to it :(